Thunderstorm Wind, Union
- When
- July 4, 4:45 PM CST
- Where
- Union County, Strong
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.100, -92.370
Powerlines and power poles were downed along Hwy. 82.
A large outflow boundary initiated by previous showers and thunderstorms over northern Arkansas during the day Monday spread south into the Four State Region during the late afternoon and evening. This boundary helped with the development of showers and thunderstorms that interacted with other isolated and smaller scale outflow boundaries to produce scattered strong to severe thunderstorms that…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A large outflow boundary initiated by previous showers and thunderstorms over northern Arkansas during the day Monday spread south into the Four State Region during the late afternoon and evening. This boundary helped with the development of showers and thunderstorms that interacted with other isolated and smaller scale outflow boundaries to produce scattered strong to severe thunderstorms that contained locally heavy rainfall, frequent and continuous lightning strikes, and gusty winds of 30 to near 45 mph and isolated higher gusts. These gusts downed trees and power lines. Daytime temperatures were near the century mark Around nightfall the storms went into a decreasing cycle with loss of the afternoon heating. However, during the evening, remnants of a sea breeze boundary spread north across parts of East Texas and lower Northwest and North Central Louisiana and collided with the south bound boundary, allowing storms to increase in intensity as they moved across parts of Louisiana just prior to midnight.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 4, 2:11 PM CST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 311 PM CDT MON JUL 4 2011 .DISCUSSION... WEAK SURFACE BOUNDARY EXTENDING ALONG A LINE FROM NEAR MCALESTER OKLAHOMA TO MONTICELLO ARKANSAS HAS BEEN THE FOCUS OF CONVECTION THROUGH MUCH OF THE AFTERNOON AS AN UPPER-LEVEL TROUGH DIGS SOUTH THROUGH OKLAHOMA. DUE TO THE SOUTHWARD PROGRESSION OF THE UPPER-LEVEL TROUGH...LEFT CHANCE POPS ACROSS OKLAHOMA AND ARKANSAS ZONES THROUGH MIDNIGHT. MODEL GUIDANCE ADVERTISING HIGHS IN THE LOWER TO MIDDLE 90S THROUGH MUCH OF THE FORECAST PERIOD DUE TO INCREASED CLOUD COVER AND PRECIPITATION ASSOCIATED WITH THE NEARLY STATIONARY UPPER- TROUGH THAT WILL REMAIN PARKED ACROSS THE REGION. HOWEVER...SINCE RECENT TRENDS HAVE INDICATED A COOL BIAS WITH THE GFS OVER THE PAST SEVERAL DAYS...KEPT TEMPERATURES ABOVE THE MODEL GUIDANCE BUT BELOW 100 DEGREES. STATIONARY SURFACE BOUNDARY WILL WAVER ACROSS THE REGION THROUGH THE FORECAST PERIOD...PRODUCING LIGHT WINDS AND A TRIGGER FOR AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY. /05/ && .AVIATION... MOSTLY VFR FLIGHT CONDITIONS NEXT 24 HOURS. SCATTERED CONVECTION ACROSS THE REGION THIS AFTERNOON AND EVENING...BECOMING ISOLATED AFTER 03Z. SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WILL SEE THE MOST COVERAGE. HAZARDS FROM THE CONVECTION WILL INCLUDE STRONG WIND SHEAR...SEVERE TURBULENCE AND HAIL. SURFACE WINDS MAINLY SOUTH TO SOUTHWEST...GENERALLY LESS THAN 10 KTS BUT OUTFLOW BOUNDARIES CAUSED BY TSTMS WILL BRING VARIABLE WIND WITH GUST 30 TO 40 KTS COMMON AND POTENTIALLY HIGHER. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 97 73 97 75 / 30 30 20 20 20 MLU 74 97 71 98 73 / 30 40 30 20 20 DEQ 69 97 70 98 70 / 50 20 20 20 20 TXK 73 97 70 98 72 / 50 30 20 20 20 ELD 73 97 69 97 71 / 50 40 30 20 20 TYR 75 98 75 98 76 / 30 20 20 20 20 GGG 73 98 74 98 74 / 30 30 20 20 20 LFK 77 97 76 96 76 / 20 30 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT MON JUL 4 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-051700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1154 AM CDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA...WITH INCREASED COVERAGE ACROSS SOUTHERN ARKANSAS. DUE TO CONTINUED HOT TEMPERATURES...STORMS COULD EXHIBIT RAPID DEVELOPMENT...PRODUCING STRONG WIND GUSTS AND HEAVY RAINFALL. BOATERS ON AREA LAKES SHOULD ALSO BE PREPARED FOR DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... HOT TEMPERATURES AND A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE END OF THE WORK WEEK. WHILE INVOLVED IN OUTDOOR ACTIVITIES OVER THE NEXT SEVERAL DAYS...REMEMBER THAT THUNDERSTORMS CAN PRODUCE PROLIFIC LIGHTNING AND STRONG DOWNBURST WINDS. IF YOU HEAR THUNDER...MOVE INDOORS OR TO A PLACE OF SAFETY. .SPOTTER INFORMATION STATEMENT... HE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. 05
The Shreveport radar (KSHV), 155 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
Powerlines and power poles were downed along Hwy. 82.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 307195.